Alert archive / Mississippi / Flash Flood Warnings in 2022
Flash Flood Warning 1, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Feb 3, 2022, 12:02 PM CST for Forrest County, Lamar County, Mississippi. It was in force for 118 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 3, 2022, 12:02 PM CST (18:02 UTC)
- Expired
- Feb 3, 2022, 2:00 PM CST
- In force
- 118 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Forrest County, MS, Lamar County, MS
The radar
The Mobile radar (KMOB), 118 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 3, 12:07 PM CST | FLASH FLOOD | Baxterville, MS | WJTV JACOB LANIER REPORTS, HEAVY RAINFALL IS CAUSING FLASH FLOODING IN THE PINE BELT. 2+ INCHES HAVE FALLEN IN BAXTERVILLE, MS. |
| Feb 3, 12:39 PM CST | FLASH FLOOD | 3 Ese Baxterville, MS | EM REPORTS, FIRE DEPARTMENT IS RESPONDING TO REPORTS OF ROAD FLOODING ON HIGHWAY 13 NEAR CROWN ZELLERBACH ROAD. |
| Feb 3, 12:48 PM CST | FLASH FLOOD | 2 Nnw Dixie, MS | EM REPORTS, FLOODING ON CHESTER BROWN RD IN HATTIESBURG. |
| Feb 3, 12:48 PM CST | FLASH FLOOD | 2 Nw Hattiesburg, MS | EM REPORTS FLOODING ON HWY 49 AND W 7TH AVE IN HATTIESBURG. |
| Feb 3, 12:48 PM CST | FLASH FLOOD | 2 Se Hattiesburg, MS | EM REPORTS FLOODING ON ANNIE CHRISTIE LN AND COLLINS ST IN HATTIESBURG. |
| Feb 3, 12:48 PM CST | HEAVY RAIN 2.98 | 3 Nw Dixie, MS | EM REPORTS, 2.98 INCHES OF RAIN AT FORREST CO. EOC. |
| Feb 3, 1:00 PM CST | HEAVY RAIN 1.98 | 2 Wsw Hattiesburg, MS | DANNY WIGGINS, HATTIESBURG COOP OBSERVER REPORTED 1.98 INCHES OF RAIN. |
| Feb 3, 1:15 PM CST | FLASH FLOOD | Purvis, MS | MULTIPLE ROADS IN AND AROUND PURVIS HAS MINOR FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 445 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
550
WGUS54 KJAN 031802
FFWJAN
MSC035-073-032000-
/O.NEW.KJAN.FF.W.0001.220203T1802Z-220203T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
1202 PM CST Thu Feb 3 2022
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Forrest County in southeastern Mississippi...
Lamar County in southeastern Mississippi...
* Until 200 PM CST.
* At 1202 PM CST, Doppler radar indicated thunderstorms producing
heavy rain from Lumberton to Purvis to Hattiesburg. Rainfall
amounts from 1 to 2 inches have occurred. Additional rainfall
amounts of 1 to 3 inches are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hattiesburg, Petal, West Hattiesburg, Purvis, Lumberton, Pine
Ridge, Oak Grove, Rock Hill, Mclaurin, Rawls Springs, Sunrise,
Baxterville and Macedonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3143 8937 3143 8921 3141 8915 3124 8916
3120 8915 3111 8917 3105 8921 3105 8923
3102 8927 3100 8933 3101 8942 3098 8943
3098 8948 3100 8948 3100 8950 3101 8950
3100 8955 3100 8965 3109 8965
FLASH FLOOD...RADAR INDICATED
$$
73 follow-up statements
421
WGUS74 KJAN 031822
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
1222 PM CST Thu Feb 3 2022
MSC035-073-032000-
/O.CON.KJAN.FF.W.0001.000000T0000Z-220203T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forrest MS-Lamar MS-
1222 PM CST Thu Feb 3 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 2 PM CST THIS
AFTERNOON FOR FORREST AND LAMAR COUNTIES...
At 1222 PM CST, Doppler radar continues to indicated thunderstorms
producing heavy rain from near Lumberton to Purvis to Hattiesburg.
Between 2 and 4 inches of rain has fallen. The expected rainfall
rate is 1 to 2 inches per hour for the next couple hours. Additional
rainfall amounts of 2 to 3 inches are possible in the warned area.
Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Hattiesburg, Petal, West Hattiesburg, Purvis, Lumberton, Pine Ridge,
Oak Grove, Rock Hill, Mclaurin, Rawls Springs, Sunrise, Baxterville
and Macedonia.
Broadcast media has reported street flooding near Baxterville and
heavy rain continues to move across Lamar and Forrest counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3143 8937 3143 8921 3141 8915 3124 8916
3120 8915 3111 8917 3105 8921 3105 8923
3102 8927 3100 8933 3101 8942 3098 8943
3098 8948 3100 8948 3100 8950 3101 8950
3100 8955 3100 8965 3109 8965
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
7160
WGUS74 KJAN 031924
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
124 PM CST Thu Feb 3 2022
MSC035-073-032000-
/O.CON.KJAN.FF.W.0001.000000T0000Z-220203T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forrest MS-Lamar MS-
124 PM CST Thu Feb 3 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 2 PM CST THIS
AFTERNOON FOR FORREST AND LAMAR COUNTIES...
At 124 PM CST, Doppler radar continued indicate thunderstorms
producing heavy rain over eastern Marion and Forrest counties.
Between 3 and 4 inches of rain has fallen across southwestern Marion
with widespread amounts near 2 inches across the rest of the warned
area. Additional rainfall amounts of 1 to 2 inches are possible.
Flash flooding will continue.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Hattiesburg, Petal, West Hattiesburg, Purvis, Lumberton, Pine Ridge,
Oak Grove, Rock Hill, Mclaurin, Rawls Springs, Sunrise, Baxterville
and Macedonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3143 8937 3143 8921 3141 8915 3124 8916
3120 8915 3111 8917 3105 8921 3105 8923
3102 8927 3100 8933 3101 8942 3098 8943
3098 8948 3100 8948 3100 8950 3101 8950
3100 8955 3100 8965 3109 8965
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
7070
WGUS74 KJAN 031957
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
157 PM CST Thu Feb 3 2022
MSC035-073-032007-
/O.EXP.KJAN.FF.W.0001.000000T0000Z-220203T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forrest MS-Lamar MS-
157 PM CST Thu Feb 3 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 2 PM CST THIS AFTERNOON FOR
FORREST AND LAMAR COUNTIES...
The heavy rain has moved out of the area. Flash flooding is no
longer expected. Please continue to heed remaining road closures.
LAT...LON 3143 8937 3143 8921 3141 8915 3124 8916
3120 8915 3111 8917 3105 8921 3105 8923
3102 8927 3100 8933 3101 8942 3098 8943
3098 8948 3100 8948 3100 8950 3101 8950
3100 8955 3100 8965 3109 8965
$$
7What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 3, 5:43 AM CST, 6 hours 19 minutes earlier.
Area forecast discussion, Feb 3, 5:43 AM CST, 6 hours 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
543 AM CST Thu Feb 3 2022
...STORM SYSTEM TO BRING THREATS OF ICE ACCUMULATION, SEVERE
WEATHER, AND FLASH FLOODING TO THE ARKLAMISS REGION TODAY....
.UPDATE...
Updated for 12Z aviation discussion
&&
.AVIATION...
12Z TAF discussion:
Poor flying conditions are expected through the TAF period. A mix
of IFR and LIFR cigs were observed at 1130Z areawide along with
and area of RA across the nw half of the area. The area of RA is
expected to spread across the whole area today with -FZRA in the
nw and TSRA across the se half through the afternoon. A cold front
moving through the area will bring a wind shift out of the nw and
a tapering off of -FZRA from the nw tonight. IFR cigs wl prevail
at most TAF sites through tonight. /22/
&&
.DISCUSSION...
Today and tonight:
An impressive overrunning event is ongoing early this morning and
will support the potential for several hazards today through
tonight. A mean trough comprised of a northern and southern stream
branch is draped across the Great Plains and into the Mississippi
Valley. The trough axis of the southern stream branch was located
farther west over New Mexico with a persistent southwest flow regime
locked in from the Southern Plains to to Ohio Valley. At the
surface, a 1048mb arctic high was centered over the Northern Plains
with a sharp frontal boundary extending from Grenada to Winnsboro.
This front will drop southeast through the area today into this
evening with the potential for freezing rain, severe weather and
flash flooding. Each of these hazards will be discussed individually
below.
-Freezing rain: Cold air is draining down the Delta early this
morning with the bluffs supporting cold air damming. As of this
writing, current observed temperatures are running 1-3 degrees
below guidance, which is expected as shallow arctic airmasses
tend to verify colder than modeled. The freezing line has already
made its way into Bolivar county with sub-freezing temperatures
expected to continue progressing southeast through the morning.
Looking upstream, a large expanse of precipitation extends from
eastern Arkansas to west Texas. This area of precipitation will
overspread the area atop the shallow arctic air with freezing
rain expected across the upper Delta. Based on the colder trends
and latest suite of guidance, have expanded the ice storm warning
to include Ashley and Chicot counties in southeast Arkansas as
well as Washington, Sunflower and Leflore counties in
Mississippi. Here, 0.25" to 0.5" of ice accretion is expected
with locally higher amounts possible, especially over northern
Bolivar County. This amount of ice will result in ice covered
bridges along with downed limbs/trees and sporadic power outages.
Have also expanded the winter weather advisory on the southern
and eastern extent of the ice storm warning where ice accretion
will generally be below 0.25". The heaviest precipitation will
lift out of the Delta early this afternoon, but light freezing
rain/drizzle may persist into the evening hours. Farther
southeast across central Mississippi, the advancing arctic air
may catch up to the backside of the precipitation shield as the
frontal boundary slows. This could yield a window for light
freezing rain overnight into early Friday morning with a few
hundredths of ice accretion possible in a swath from roughly
Natchez to Jackson to Columbus. Very light ice accretion,
marginal surface temperatures, and warm surfaces will generally
limit any impacts with accretion likely confined to trees and
elevated surfaces. As such, will hold off on any winter headlines
and graphics for central Mississippi.
-Severe weather: A robust warm sector will quickly become
established this morning into the afternoon as mid to upper 60s
dewpoints surge into southeast Mississippi ahead of the frontal
boundary. Guidance continues to paint impressive thermodynamics
for early February with 800-1100 J/kg of MLCAPE across the warm
sector. This will be complimented by equally impressive vertical
wind shear, especially in the 0-1km layer where bulk shear values
will range from 35-45kts with 350-450 m2/s2 of helicity. The
juxtaposition of instability and shear will yield a very
favorable parameter space capable of supporting a severe weather
episode. The biggest question mark will be storm mode and whether
convection can remain surface- based and take advantage of the
environment. Forcing will be driven on the mesoscale by the
arctic front and weak surface convergence while upper height
tendencies remain neutral within the broad southwest flow regime.
If storms are anchored along the arctic front they would tend to
get undercut by the surging cold air and would pose little to no
severe threat. However, the 00z suite of CAM guidance is in
fairly good agreement that at least some of the convection may be
able to remain surface-based just ahead of the frontal boundary
owing to enough of a component of the deep-layer shear vector
oriented off the boundary. In addition, a few isolated storms may
develop ahead of the main line of convection in the open warm
sector. Given these trends, have upgraded the HWO/graphics in
conjunction with SPC to include a slight risk across southeast
Mississippi for a tornado and damaging wind threat.
-Flash flooding: An anomalously moist airmass and low-level
ThetaE ridge will overspread portions of the area ahead of the
front with PWATs ranging from 1.75" to nearly 2", which is in the
99th percentile, or nearly 4 standard deviations above normal.
Strong frontogenetical forcing along with elevated instability
will yield moderate to heavy rainfall with 2-4" of rain expected
across mainly the eastern third of the area. Locally higher
amounts will be possible in focused swaths where thunderstorms
are able to train. The overall trend has been for an eastward
shift in the heaviest rainfall totals, and as such have continued
to trim back the western extent of the limited threat area in
the HWO/graphics. /TW/
Friday through Wednesday:
Friday morning the cold front will be well to our southeast but
our flow aloft will remain southwesterly as a couple shortwave
troughs linger to our west. It will take until Saturday afternoon
for the shortwaves to move east of Mississippi. There will still
be anafrontal precipitation falling over our east and southeast
zones Friday morning. Some of this precipitation will fall with
temperatures around freezing initially, resulting in light
freezing rain and/or freezing drizzle. The precipitation is
expected to continue through the day before tapering off by early
evening but temperatures are expected to rise back above freezing
during the morning limiting any ice accumulations. The high
temperatures Friday will be well below normal with highs only in
the 30s over the delta region with low to mid 40s expected
elsewhere. Friday night a subtle shortwave trough will move across
our CWA. This feature may provide a few mid and high level clouds
but is not expected to result in any additional precipitation.
Otherwise, a stout surface high to our northwest will continue
spreading into our CWA resulting in cold morning lows that look to
bottom out in the teens across our northwest and in the 20s
elsewhere. Saturday the last subtle shortwave trough will move
across our CWA while the surface high shifts northeast of
Mississippi. This will allow temperatures to recover well into the
40s by afternoon. Another cold night is expected for the CWA
Saturday night as Sunday morning lows will be within a degree or
two of Saturday morning's lows.
As we go into the start of the work week, our flow aloft will become
southwesterly again downstream of another couple of shortwaves
deepening a trough across the central and southern Plains. This
upper level trough is expected to weaken as it swings across our
region Tuesday night. With surface high pressure to our north
keeping the Gulf closed, dry weather is expected to continue through
the period with a gradual warming trend. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 70 28 40 25 / 92 54 13 3
Meridian 75 33 44 26 / 98 90 19 7
Vicksburg 52 27 39 24 / 98 41 10 2
Hattiesburg 76 35 44 28 / 97 95 41 14
Natchez 68 27 40 25 / 95 46 13 4
Greenville 36 25 36 20 / 99 47 6 0
Greenwood 44 27 37 23 / 98 45 7 1
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Winter Weather Advisory until midnight CST tonight for MSZ026-
027-035-036-040>042.
Ice Storm Warning until midnight CST tonight for MSZ018-019-025-
034.
LA...Winter Weather Advisory until midnight CST tonight for
LAZ007>009.
AR...Ice Storm Warning until midnight CST tonight for ARZ074-075.
&&
TW/22Hazardous weather outlook, Feb 3, 3:52 AM CST, 8 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 352 AM CST Thu Feb 3 2022 ARZ074-075-MSZ018-019-034-041000- Ashley-Chicot-Bolivar-Sunflower-Washington- 352 AM CST Thu Feb 3 2022 This hazardous weather outlook is for portions of southeast Arkansas, and northwest Mississippi. .DAY ONE...Today and Tonight ICE ACCUMULATION THREAT...Elevated TIMING...Today Ice accumulation due to freezing rain is likely through this evening. Ice covered roads and bridges are likely, and difficult travel conditions are expected in affected areas. Some tree limbs may break, and sporadic power outages will be possible. (https://www.weather.gov/images/jan/graphicast/1.png)) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. LAZ015-016-023>026-MSZ029-030-032-033-037-038-043-044-047-048-053- 059-060-041000- Richland-Madison LA-Franklin LA-Catahoula-Tensas-Concordia- Webster-Clay-Choctaw-Oktibbeha-Attala-Winston-Madison MS-Leake- Warren-Hinds-Claiborne-Jefferson-Adams- 352 AM CST Thu Feb 3 2022 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, northeast Mississippi, and southwest Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. LAZ007>009-MSZ025>028-035-036-040>042-041000- Morehouse-West Carroll-East Carroll-Leflore-Grenada-Carroll- Montgomery-Humphreys-Holmes-Issaquena-Sharkey-Yazoo- 352 AM CST Thu Feb 3 2022 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight ICE ACCUMULATION THREAT...Limited TIMING...Today Light ice accumulation due to freezing rain is possible through this evening. Light icing of bridges and overpasses is possible, and travel could be difficult in affected areas. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. MSZ031-041000- Lowndes- 352 AM CST Thu Feb 3 2022 This hazardous weather outlook is for portions of northeast Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Today Localized flash flooding is possible today across southern and eastern portions of Mississippi. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. MSZ039-045-041000- Noxubee-Neshoba- 352 AM CST Thu Feb 3 2022 This hazardous weather outlook is for portions of east central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today Isolated strong to severe thunderstorms are possible today across eastern portions of Mississippi. (https://www.weather.gov/images/jan/graphicast/2.png) FLOODING THREAT...Limited TIMING...Today Localized flash flooding is possible today across southern and eastern portions of Mississippi. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. MSZ046-051-052-056>058-064>066-072>074-041000- Kemper-Newton-Lauderdale-Smith-Jasper-Clarke-Jefferson Davis- Covington-Jones-Marion-Lamar-Forrest- 352 AM CST Thu Feb 3 2022 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today Severe thunderstorms are possible today across eastern portions of Mississippi. (https://www.weather.gov/images/jan/graphicast/2.png) FLOODING THREAT...Limited TIMING...Today Localized flash flooding is possible today across southern and eastern portions of Mississippi. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. MSZ049-050-054-061-062-041000- Rankin-Scott-Copiah-Franklin MS-Lincoln- 352 AM CST Thu Feb 3 2022 This hazardous weather outlook is for portions of central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today Isolated strong to severe thunderstorms are possible today across eastern portions of Mississippi. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. MSZ055-063-041000- Simpson-Lawrence- 352 AM CST Thu Feb 3 2022 This hazardous weather outlook is for portions of central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today Severe thunderstorms are possible today across eastern portions of Mississippi. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. 1 && ...HAZARD LEGEND... *ICE ACCUMULATION* Extreme...Roads impassable and widespread power outages likely. Significant...Dangerous travel conditions and numerous power outages possible. Elevated...Difficult travel conditions and sporadic power outages possible. Limited...Light icing of bridges and overpasses. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR WINTER WEATHER ISSUES... Current Winter Weather... https://www.weather.gov/jan/safe_Winter Day 1 through 3 Winter Threats... https://www.wpc.ncep.noaa.gov/wwd/winter_wx.shtml Winter Impact Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfhsd.html ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Feb 3, 9:37 AM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
937 AM CST THU FEB 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FREEZING RAIN ROUND LAKE 34.05N 90.85W
02/03/2022 E0.15 INCH BOLIVAR MS PUBLIC
LIGHT ACCUM OF FREEZING RAIN IN TREES, POWER
LINES AND ON ROOFS. STARTED BETWEEN
600-630AM. ROADS ARE MOSTLY WET, BUT A LIGHT
SLUSH DOES EXIST.
&&
CESpecial weather statement, Feb 3, 11:21 AM CST, 41 minutes before
Special Weather Statement
National Weather Service Jackson MS
1121 AM CST Thu Feb 3 2022
MSZ073-074-031815-
Lamar MS-Forrest MS-
1121 AM CST Thu Feb 3 2022
...A strong thunderstorm will impact portions of Forrest and southern
Lamar Counties through 1215 PM CST...
At 1121 AM CST, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Baxterville, or 9 miles southeast of Sandy Hook,
moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Baxterville around 1130 AM CST.
Lumberton around 1135 AM CST.
Purvis, Pine Ridge and Rock Hill around 1145 AM CST.
Oak Grove around 1150 AM CST.
West Hattiesburg and Mclaurin around 1155 AM CST.
Petal and Sunrise around 1205 PM CST.
Macedonia around 1210 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3100 8934 3101 8935 3101 8942 3098 8943
3098 8947 3100 8948 3100 8950 3101 8950
3100 8965 3111 8965 3144 8926 3143 8915
3140 8914 3106 8915 3095 8934
TIME...MOT...LOC 1721Z 231DEG 43KT 3098 8965
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 11:21 AM CST | Special Weather Statement | JAN | Forrest, Lamar | 54 min |
| Feb 3, 11:31 AM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 59 min |
| Feb 3, 12:14 PM CST | Special Weather Statement | JAN | Lauderdale | 31 min |
Nearby
Flash Flood Warnings in Mississippi, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.